Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, MS

June 3, 2016Choctaw County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 3, 2016, 6:21 PM CDT for Choctaw County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2016, 6:21 PM CDT (23:21 UTC)
Expired
Jun 3, 2016, 7:00 PM CDT
In force
39 min
Issued by
NWS Jackson, MS

County Choctaw County, MS

The radar

The Columbus AFB radar (KGWX), 112 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WWUS84 KJAN 032321
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT FRI JUN 3 2016
 
MSZ028-032-037-040000-
ATTALA MS-CHOCTAW MS-MONTGOMERY MS-
621 PM CDT FRI JUN 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY...
NORTHEASTERN ATTALA AND CHOCTAW COUNTIES UNTIL 700 PM CDT...

AT 620 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR VAIDEN TO 6 MILES SOUTHEAST OF
ACKERMAN. MOVEMENT WAS NORTH AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ACKERMAN AROUND 630 PM CDT. 
  POPLAR CREEK AROUND 635 PM CDT. 
  KILMICHAEL AND REFORM AROUND 645 PM CDT. 
  SHERWOOD AROUND 650 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEIR AND FRENCH
CAMP.

LAT...LON 3354 8951 3346 8951 3346 8938 3347 8934
      3350 8932 3352 8926 3353 8919 3353 8909
      3329 8909 3328 8911 3320 8911 3320 8921
      3319 8922 3323 8967 3329 8966 3329 8965
      3339 8965 3354 8963
TIME...MOT...LOC 2320Z 197DEG 28KT 3327 8971 3323 8912 

$$

DB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:53 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 3, 3:53 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
353 PM CDT FRI JUN 3 2016

.DISCUSSION...Nearly same story, different day. As the upper low over
Texas continues to spin, it has been sending bits of upper level
energy over our region. This has combined with the soupy airmass in
place over the region(characterized by a PW value around 1.7 inches
per the 12Z KJAN sounding) to bring scattered to widespread showers
and thunderstorms. Today's coverage has been greater than previous
days, especially in western counties/parishes. I would expect that
tomorrow's coverage will be more than today's as the upper low slowly
migrates south and opens into a trough. Some showers could once again
linger into the overnight hours but most of the activity will
diminish through the evening. Temperatures tomorrow will be rather
tricky as they will warm quickly and into the 80s early in the day
but warming will be slower once cloud cover and rain really sets in.
This could happen early, which would keep highs lower than forecast.
I think the west will again be "cooler" in the lower to mid 80s
whereas the east should reach the mid to upper 80s/possibly around
90. Overnight lows tonight will once again be rather mild and muggy
with temperatures around 70.

All of this convective activity will move out of the region as a cold
front finally moves through our region on Sunday. Some rain may
linger in southern counties into Sunday evening but should move out
Monday morning. Models continue to indicate the development of a
tropical system in the Gulf of Mexico. However, thanks to this front
moving through our region, this will keep the ArkLaMiss free and
clear of this system, which should track further east into some part
of Florida.

Once this front moves through, rain chances will be scarce through
the week as a drier airmass will move into the region. Models show
that PW values will drop to around an inch through the week with
another drop to less than an inch by the end of the week. Southerly
flow and moisture will return by late next weekend, which if the GFS
pans out, could be very humid and muggy. /28/

&&

.AVIATION...VFR conditions are mainly out there and these will exist
for most locations when they are not being impacted by SHRA/TSRA.
The focus for the afternoon will be trying to best time convective
activity for locations. At this time, the main activity looks to be
focused across the western 2/3rds of the area. Look for some
activity to linger into the overnight so will likely need to carry
some mention of precip through that time. There is some chance IFR
ceilings may develop after 09z in the south half if precip holds
off. Will watch trends for that. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  86  70  84 /  58  73  58  60
Meridian      70  88  70  85 /  38  73  54  68
Vicksburg     70  85  70  84 /  71  73  59  46
Hattiesburg   70  88  71  88 /  32  78  54  69
Natchez       70  85  70  86 /  70  74  57  57
Greenville    70  83  70  84 /  73  76  68  29
Greenwood     70  84  69  84 /  72  76  67  38

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&

28/CME
Hazardous weather outlook, Jun 3, 2:46 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT FRI JUN 3 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
246 PM CDT FRI JUN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

CME

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 3, 4:19 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT FRI JUN 3 2016

MSZ019-025-035-032200-
LEFLORE MS-SUNFLOWER MS-HUMPHREYS MS-
419 PM CDT FRI JUN 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUNFLOWER...CENTRAL
HUMPHREYS AND SOUTHWESTERN LEFLORE COUNTIES UNTIL 500 PM CDT...

AT 418 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SWIFTOWN...OR 9 MILES NORTHEAST OF BELZONI...MOVING NORTH AT 25
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MOORHEAD AROUND 445 PM CDT.
  ITTA BENA AROUND 450 PM CDT.
  SUNFLOWER AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CITY AND MORGAN
CITY.

LAT...LON 3359 9029 3310 9039 3311 9042 3312 9043
      3311 9043 3310 9042 3310 9043 3306 9043
      3305 9040 3302 9041 3303 9062 3355 9061
TIME...MOT...LOC 2118Z 171DEG 23KT 3330 9040

DB
Special weather statement, Jun 3, 4:20 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT FRI JUN 3 2016

MSZ042-047-048-032200-
WARREN MS-YAZOO MS-HINDS MS-
420 PM CDT FRI JUN 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YAZOO...
NORTHEASTERN WARREN AND NORTHWESTERN HINDS COUNTIES UNTIL 500 PM
CDT...

AT 419 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER EDWARDS...OR 14 MILES WEST OF CLINTON...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FLOWERS AROUND 425 PM CDT.
  YOUNGTON AROUND 435 PM CDT.
  OAK RIDGE AROUND 440 PM CDT.
  PHOENIX AROUND 455 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SATARTIA.

LAT...LON 3257 9073 3262 9072 3263 9069 3264 9070
      3264 9071 3265 9073 3269 9071 3269 9070
      3266 9069 3267 9066 3269 9066 3273 9074
      3275 9048 3220 9043 3223 9066 3257 9075
TIME...MOT...LOC 2119Z 171DEG 23KT 3236 9058

DB
Special weather statement, Jun 3, 4:24 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT FRI JUN 3 2016

MSZ048-054-032215-
HINDS MS-COPIAH MS-
424 PM CDT FRI JUN 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COPIAH AND SOUTH
CENTRAL HINDS COUNTIES UNTIL 515 PM CDT...

AT 424 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRYSTAL SPRINGS...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CRYSTAL SPRINGS AROUND 430 PM CDT.
  TERRY AROUND 450 PM CDT.
  DRY GROVE AROUND 455 PM CDT.
  BYRAM AROUND 500 PM CDT.
  JACKSON AROUND 510 PM CDT.

LAT...LON 3219 9051 3220 9024 3216 9024 3215 9025
      3215 9024 3212 9024 3211 9025 3210 9024
      3209 9025 3209 9023 3204 9023 3203 9025
      3202 9023 3202 9022 3201 9023 3199 9021
      3188 9019 3185 9040
TIME...MOT...LOC 2124Z 171DEG 23KT 3194 9032

DB
Special weather statement, Jun 3, 5:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT FRI JUN 3 2016

MSZ037-044-032315-
ATTALA MS-LEAKE MS-
547 PM CDT FRI JUN 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEAKE AND
SOUTHEASTERN ATTALA COUNTIES UNTIL 615 PM CDT...

AT 546 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RENFROE...OR 9 MILES NORTHWEST OF EDINBURG...MOVING NORTH AT 20
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ZAMA AROUND 600 PM CDT.
  SMYRNA AROUND 605 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ETHEL.

LAT...LON 3283 8932 3283 8952 3313 8959 3315 8933
TIME...MOT...LOC 2246Z 176DEG 16KT 3291 8942

DB
Special weather statement, Jun 3, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT FRI JUN 3 2016

MSZ028-032-037-040000-
ATTALA MS-CHOCTAW MS-MONTGOMERY MS-
621 PM CDT FRI JUN 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY...
NORTHEASTERN ATTALA AND CHOCTAW COUNTIES UNTIL 700 PM CDT...

AT 620 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR VAIDEN TO 6 MILES SOUTHEAST OF
ACKERMAN. MOVEMENT WAS NORTH AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ACKERMAN AROUND 630 PM CDT.
  POPLAR CREEK AROUND 635 PM CDT.
  KILMICHAEL AND REFORM AROUND 645 PM CDT.
  SHERWOOD AROUND 650 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEIR AND FRENCH
CAMP.

LAT...LON 3354 8951 3346 8951 3346 8938 3347 8934
      3350 8932 3352 8926 3353 8919 3353 8909
      3329 8909 3328 8911 3320 8911 3320 8921
      3319 8922 3323 8967 3329 8966 3329 8965
      3339 8965 3354 8963
TIME...MOT...LOC 2320Z 197DEG 28KT 3327 8971 3323 8912

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:19 PM CDTSpecial Weather StatementJANHumphreys41 min
Jun 3, 4:20 PM CDTSpecial Weather StatementJANHinds40 min
Jun 3, 4:24 PM CDTSpecial Weather StatementJANCopiah51 min
Jun 3, 4:35 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds25 min
Jun 3, 5:47 PM CDTSpecial Weather StatementJANAttala28 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.